Colorado, 2025Hail in Colorado, June 14, 2025
June 14, 2025 · NWS PUB · 18 events in 1 county or zone
Westerly flow with embedded disturbances was in place over the area, which allowed for strong to severe thunderstorms to develop along the Rampart Mountains and push across El Paso County through the late afternoon and early evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Westerly flow with embedded disturbances was in place over the area, which allowed for strong to severe thunderstorms to develop along the Rampart Mountains and push across El Paso County through the late afternoon and early evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 14, 1:19 PM MST, 3 hours 3 minutes earlier. Its key messages:
- Hot and dry with only isolated late PM thunderstorms, mainly over the far eastern plains.
- Unseasonably warm through the period with Monday the hottest day.
- Slight cool down with a disturbance/cold front for Tuesday bringing an uptick in thunderstorms for eastern areas.
- Heating back up again late week into next weekend with critical fire weather conditions possible out west should fuels dry out sufficiently.
Area forecast discussion, Jun 14, 1:19 PM MST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
219 PM MDT Sat Jun 14 2025
.KEY MESSAGES...
- Hot and dry with only isolated late PM thunderstorms, mainly
over the far eastern plains.
- Unseasonably warm through the period with Monday the hottest day.
- Slight cool down with a disturbance/cold front for Tuesday bringing
an uptick in thunderstorms for eastern areas.
- Heating back up again late week into next weekend with
critical fire weather conditions possible out west should
fuels dry out sufficiently.
&&
.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 209 PM MDT Sat Jun 14 2025
Currently...dry air has pushed into the mtns although dewpts
over the plains below 6000 feet were still in the 50s to L60s. I
am suspicions that this moisture below 6000 feet is not too
deep. An isolated shower was noted over the Pikes Peak Massif
early this afternoon but has quickly dissipated. Temps over the
plains were mainly in the 80s with 70s over the larger valleys.
Next 36 hours...
Not too much going on weatherize. Drier air has moved in and
this will limit any convection over the region. Isolated storms
will be possible mainly over the plains during the afternoon
and into the evening hours, but activity will be isolated at
best, with the overall best chance over the far eastern plains
during the evening hours. It will be very warm both days, with
max temps well into the 90s over the lowe Ark Rvr valley over
the plains and 90s over the divides. Valleys will be in the 80s
with 60s and 70s mtns. I would not be too surprised to see a 100
or two over the Lower Ark Rvr valley tomorrow.
Winds the rest of today through tomorrow should be relatively
light, so fire weather concerns are low.
&&
.LONG TERM /Monday THROUGH FRIDAY/... Issued at 312 AM MDT Sat
Jun 14 2025
Monday will be hot and dry across the area with temperatures
approaching record highs which are 101 for Pueblo, 100 for Colorado
Springs and 94 for Alamosa...all three set in 2021. For now, Pueblo
stands the best chance of record tie or break. Highs in Alamosa and
Colorado Springs are forecast to come up shy by a few degrees. We
will see some afternoon breezes pick up which when combined with
critically low humidity values raises some concerns for fire weather
potential. For now, fuels are deemed not critical so no fire
weather highlights are anticipated. But fuels status will need to
be monitored closely, particularly for some of our western
mountains/interior valleys where rainfall has been more lacking
lately.
The upper trough will move across CO on Tuesday bringing a return of
dry and windy conditions out west. Critical fire weather conditions
will be in place on Tuesday across the mountains and interior
valleys, though fuels status will be the main driver for highlights
which is lacking at this point due to green up. A cold front will
drop through the southeast plains bringing an uptick in thunderstorm
chances as dew points increase. Temperatures will cool off closer to
or a little above seasonal normals. Depending on the timing of the
front, and low level moisture return, we could see the potential for
strong to severe thunderstorms across the plains, though details
this far out are still murky.
Another warming and drying trend is expected late week into next
weekend with post frontal moisture lacking on Wed. the forecast
carries dry conditions for now with temperatures approaching 100
degrees again by next Saturday across the plains. It is starting to
look more like a summer time pattern. -KT
&&
.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1137 AM MDT Sat Jun 14 2025
VFR conditions anticipated across the forecast area over the next 24
hours, including the three main TAF sites of KCOS, KPUB and KALS.
Very isolated convection expected over the higher terrain today,
mainly across the Pikes Peak region and along the southern CO
border. Main threat from any storms today will be gusty outflow
winds of 30-35 kts.
KCOS: Best chance for some thunderstorm effects, so included VCTS
from 23z-02z. If confidence builds may need to amend to add some
variable higher gusts.
KPUB: Guidance is indicating potential for a brief period of some
stronger northerly winds late, so included a TEMPO group for 05z-07z
for a 15 kt northerly push. May need to amend later to increase the
winds.
KALS: Maintained stronger west winds with gusts to around 20 kts
between 22z-02z.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...HODANISH
LONG TERM...HODANISH/KT
AVIATION...MOORE
Hazardous weather outlook, Jun 14, 11:08 AM MST, 5 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1208 PM MDT Sat Jun 14 2025
COZ058>089-093>099-151815-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1208 PM MDT Sat Jun 14 2025
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
Isolated thunderstorms will be possible across the southeast
mountains and plains later today into tonight. The primary risk
with thunderstorms along the I-25 corridor this afternoon will be
gusty winds up to 50 mph and lightning. Storms may develop across
the far eastern plains later this evening where one or two strong
to marginally severe thunderstorms will be possible with gusty
winds up to 60 mph and hail up to the size of quarters will be
possible through midnight. One or two of the storms over the far
eastern plains may last into the early morning hours.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Isolated thunderstorms will be possible Sunday and Monday across
the southeast plains, particularly near the Kansas border. Gusty
winds to around 60 mph and hail up to 1.5 inches in diameter will
be possible with any storms that can develop during the evening
hour and overnight hours near the KS border.
Isolated to scattered showers and thunderstorms, some possibly
severe, will be possible for the southeast mountains and plains
on Tuesday, then drier and hotter weather will return for late
week into next weekend.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will
be possible mainly over the far eastern plains later this evening.
Hodanish
In the hours before
Special weather statement, Jun 14, 4:09 PM MST, 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
509 PM MDT Sat Jun 14 2025
COZ081-084-085-142345-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
509 PM MDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN EL PASO COUNTY
THROUGH 545 PM MDT...
At 509 PM MDT, Doppler radar was tracking a strong thunderstorm over
Air Force Academy, or 12 miles north of Colorado Springs. This
thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northwestern Colorado Springs, Air Force Academy, and Gleneagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3903 10490 3904 10484 3894 10475 3892 10495
TIME...MOT...LOC 2309Z 354DEG 4KT 3901 10488
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SimcoeHail, El Paso
- When
- June 14, 4:22 PM MST to 4:25 PM MST
- Where
- El Paso County, 3.2 mi SSE of (Aff)usaf Acdmy Colo
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 38.940, -104.840
Hail up to 1.25 inches in diameter fell in El Paso County from severe thunderstorms.
Hail, El Paso
- When
- June 14, 4:24 PM MST to 4:27 PM MST
- Where
- El Paso County, 3.2 mi SSE of (Aff)usaf Acdmy Colo
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.940, -104.840
Hail up to 1 inches in diameter fell in El Paso County from severe thunderstorms.
Hail, El Paso
- When
- June 14, 4:26 PM MST to 4:29 PM MST
- Where
- El Paso County, 4.73 mi NE of Manitou Spgs
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.910, -104.860
Hail up to 1 inches in diameter fell in El Paso County from severe thunderstorms.
Hail, El Paso
- When
- June 14, 4:26 PM MST to 4:29 PM MST
- Where
- El Paso County, 3.81 mi SSE of (Aff)usaf Acdmy Colo
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.930, -104.840
Hail up to 1 inches in diameter fell in El Paso County from severe thunderstorms.
Hail, El Paso
- When
- June 14, 4:28 PM MST to 4:31 PM MST
- Where
- El Paso County, 3.81 mi SSE of (Aff)usaf Acdmy Colo
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.930, -104.840
Hail up to 1 inches in diameter fell in El Paso County from severe thunderstorms.
Hail, El Paso
- When
- June 14, 4:33 PM MST to 4:36 PM MST
- Where
- El Paso County, 3.5 mi SW of Black Forest
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.980, -104.740
Hail up to 1 inches in diameter fell in El Paso County from severe thunderstorms.
Hail, El Paso
- When
- June 14, 4:35 PM MST to 4:38 PM MST
- Where
- El Paso County, 4.38 mi SW of Black Forest
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.970, -104.750
Hail up to 1 inches in diameter fell in El Paso County from severe thunderstorms.
Hail, El Paso
- When
- June 14, 4:37 PM MST to 4:40 PM MST
- Where
- El Paso County, 4.45 mi SSE of (Aff)usaf Acdmy Colo
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 38.920, -104.840
Hail up to 1 inches in diameter fell in El Paso County from severe thunderstorms.
Hail, El Paso
- When
- June 14, 4:37 PM MST to 4:40 PM MST
- Where
- El Paso County, 3.5 mi SW of Black Forest
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.980, -104.740
Hail up to 1 inches in diameter fell in El Paso County from severe thunderstorms.
Hail, El Paso
- When
- June 14, 4:38 PM MST to 4:41 PM MST
- Where
- El Paso County, 3.5 mi SW of Black Forest
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.980, -104.740
Hail up to 1 inches in diameter fell in El Paso County from severe thunderstorms.
Hail, El Paso
- When
- June 14, 4:39 PM MST to 4:42 PM MST
- Where
- El Paso County, 3.5 mi SW of Black Forest
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 38.980, -104.740
Hail up to 1.25 inches in diameter fell in El Paso County from severe thunderstorms.
Hail, El Paso
- When
- June 14, 4:41 PM MST to 4:44 PM MST
- Where
- El Paso County, 3.5 mi SW of Black Forest
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.980, -104.740
Hail up to 1 inches in diameter fell in El Paso County from severe thunderstorms.
Hail, El Paso
- When
- June 14, 5:00 PM MST to 5:03 PM MST
- Where
- El Paso County, 1.28 mi ESE of Manitou Spgs
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.850, -104.900
Hail up to 1 inches in diameter fell in El Paso County from severe thunderstorms.
Hail, El Paso
- When
- June 14, 5:00 PM MST to 5:03 PM MST
- Where
- El Paso County, 4.94 mi NNW of Peterson Afb
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 38.890, -104.760
Hail up to 1.25 inches in diameter fell in El Paso County from severe thunderstorms.
Hail, El Paso
- When
- June 14, 5:01 PM MST to 5:04 PM MST
- Where
- El Paso County, Manitou Spgs
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.860, -104.920
Hail up to 1 inches in diameter fell in El Paso County from severe thunderstorms.
Hail, El Paso
- When
- June 14, 5:15 PM MST to 5:18 PM MST
- Where
- El Paso County, 1.08 mi W of Colorado Spgs
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.830, -104.840
Hail up to 1 inches in diameter fell in El Paso County from severe thunderstorms.
Hail, El Paso
- When
- June 14, 5:16 PM MST to 5:19 PM MST
- Where
- El Paso County, 0.54 mi W of Colorado Spgs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.830, -104.830
Hail up to 1 inches in diameter fell in El Paso County from severe thunderstorms.
Hail, El Paso
- When
- June 14, 5:42 PM MST to 5:45 PM MST
- Where
- El Paso County, 3.4 mi NW of Ft Carson
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 38.760, -104.830
Hail up to 1.75 inches in diameter fell in El Paso County from severe thunderstorms.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in West Virginia, June 14, 20259 deaths · $2.5 million · 3 events
- Excessive Heat in Arizona, June 14 to 15, 20254 deaths · 3 events
- Lightning Strike in Florida, June 14, 20251 death · 1 event
- Hail and Damaging Winds in Georgia, June 14, 2025$76,000 · 1 in hail · 24 events
- Tornado and Flash Flood in Oklahoma, June 14 to 15, 2025$65,000 · EF0 · 27 events
- Flash Flooding and Flooding in Indiana, June 14, 2025$185,000 · 4 events
- Flash Flooding in Pennsylvania, June 14, 2025$125,000 · 7 events
- Flash Flood and Flood in Oklahoma, June 14, 2025$150,000 · 0.88 in hail · 3 events
- Damaging Winds and Lightning Strike in Alabama, June 14, 2025$62,000 · 52 kt wind · 10 events
- Damaging Winds in Mississippi, June 14, 2025$35,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in Montana, June 14 to 15, 20252.5 in hail · 34 events
- Damaging Winds in Virginia, June 14, 2025$21,000 · 56 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1273042, 1273043, 1273044, 1273045, 1273046, 1273047, 1273048, 1273049, 1273050, 1273051, 1273052, 1273053, 1273054, 1273055, 1273056, 1273057, 1273058, 1273059.